Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 159, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 15, 1995, 4:21 PM CDT for Marion County, Kansas. It was in force for 37 min.
The area
The counties it named.
The facts
- Issued
- Jul 15, 1995, 4:21 PM CDT (21:21 UTC)
- Expired
- Jul 15, 1995, 4:58 PM CDT
- In force
- 37 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Marion County, KS
The radar
The Wichita radar (KICT), 84 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1463 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 152122 RRA SVRICT KSC115-152230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 421 PM CDT SAT JUL 15 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 530 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...MARION COUNTY AT 420 PM RADAR INDICATED A SEVERE THUNDERSTORM 35 MILES NORTHEAST OF MCPHERSON OVER THE COMMUNITY OF PILSEN. THE STORM WAS MOVING NORTHEAST AT 15 MPH AND WILL AFFECT THE TOWNS OF LINCOLNVILLE AND LOST SPRINGS BY 440 PM. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:37 PM CDT, 44 minutes earlier.
Area forecast discussion, Jul 15, 3:37 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 337 PM CDT SAT JUL 15 1995 TSMTS FIRING AS CCTS REACHED WITH LTL CAP AND LOW LIS. CAA AT 500 AND 700 BEING SEEN ON HVL PROFILER ALONG WITH VORT MAX COMING OUT OF CO. XPCT STMS TO CONT WELL INTO THE EVENING. FRONT TO REACH ICT TO STJ LINE BY SUN MRNG AND SHD BE A FOCUS FOR OVERNIGHT CONVECTION. WOULD WORD SCNTRL AND CNTRL...TSTMS ENDING THIS EVNG AND BEGINING AGAIN AFT MIDNIGHT. WOULD THINK TSTMS WOULD END FROM THE NORTHWEST AFT FROPA SUN MRNG BUT CONT IN THE SE THRU THE DAY. RSL 66/88 43 SLN 95/89 44 ICT 71/89 55 HUT 69/88 55 CNU 74/91 35 MATT
In the hours before
Special weather statement, Jul 15, 12:05 PM CDT, 4 hours 16 minutes before
KSZ032-033-047>053-067>073-082-083-091>101-151900- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST KANSAS NATIONAL WEATHER SERVICE WICHITA KANSAS 1215 PM CST SAT JUL 15 1995 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL KANSAS: BARTON COWLEY HARVEY MARION RENO SEDGWICK BUTLER ELLSWORTH KINGMAN MC PHERSON RUSSELL SUMNER CHASE HARPER LINCOLN RICE SALINE AND IN SOUTHEAST KANSAS: ALLEN CHEROKEE GREENWOOD NEOSHO BOURBON CRAWFORD LABETTE WILSON CHAUTAUQUA ELK MONTGOMERY WOODSON SYNOPSIS: STRONG SURFACE HEATING AND AN INCOMING FRONTAL SYSTEM WILL HELP SET OFF THUNDERSTORMS ACROSS MUCH OF THE AREA THIS AFTERNOON...ESPECIALLY IN CENTRAL AND SOUTHCENTRAL KANSAS. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DOWNBURST WINDS AND HAIL BEING THE MAIN THREAT. THE FRONT WILL MOVE INTO THE AREA TONIGHT...CONTINUING THE CHANCE OF STORMS. SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. THE MOST LIKELY AREAS TO NEED SPOTTERS WILL BE IN CENTRAL KANSAS THIS AFTERNOON AND THEN THE ENTIRE AREA TONIGHT. STRAHAN
Special weather statement, Jul 15, 12:54 PM CDT, 3 hours 27 minutes before
KSZ032-033-047>053-067>073-082-083-091>101-151900- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST KANSAS NATIONAL WEATHER SERVICE WICHITA KANSAS 1215 PM CST SAT JUL 15 1995 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL KANSAS: BARTON COWLEY HARVEY MARION RENO SEDGWICK BUTLER ELLSWORTH KINGMAN MC PHERSON RUSSELL SUMNER CHASE HARPER LINCOLN RICE SALINE AND IN SOUTHEAST KANSAS: ALLEN CHEROKEE GREENWOOD NEOSHO BOURBON CRAWFORD LABETTE WILSON CHAUTAUQUA ELK MONTGOMERY WOODSON SYNOPSIS: STRONG SURFACE HEATING AND AN INCOMING FRONTAL SYSTEM WILL HELP SET OFF THUNDERSTORMS ACROSS MUCH OF THE AREA THIS AFTERNOON...ESPECIALLY IN CENTRAL AND SOUTHCENTRAL KANSAS. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DOWNBURST WINDS AND HAIL BEING THE MAIN THREAT. THE FRONT WILL MOVE INTO THE AREA TONIGHT...CONTINUING THE CHANCE OF STORMS. SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. THE MOST LIKELY AREAS TO NEED SPOTTERS WILL BE IN CENTRAL KANSAS THIS AFTERNOON AND THEN THE ENTIRE AREA TONIGHT. STRAHAN
Special weather statement, Jul 15, 1:15 PM CDT, 3 hours 6 minutes before
KSZ032-033-047>053-067>073-082-083-091>101-151900- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST KANSAS NATIONAL WEATHER SERVICE WICHITA KANSAS 1215 PM CST SAT JUL 15 1995 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL KANSAS: BARTON COWLEY HARVEY MARION RENO SEDGWICK BUTLER ELLSWORTH KINGMAN MC PHERSON RUSSELL SUMNER CHASE HARPER LINCOLN RICE SALINE AND IN SOUTHEAST KANSAS: ALLEN CHEROKEE GREENWOOD NEOSHO BOURBON CRAWFORD LABETTE WILSON CHAUTAUQUA ELK MONTGOMERY WOODSON SYNOPSIS: STRONG SURFACE HEATING AND AN INCOMING FRONTAL SYSTEM WILL HELP SET OFF THUNDERSTORMS ACROSS MUCH OF THE AREA THIS AFTERNOON...ESPECIALLY IN CENTRAL AND SOUTHCENTRAL KANSAS. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DOWNBURST WINDS AND HAIL BEING THE MAIN THREAT. THE FRONT WILL MOVE INTO THE AREA TONIGHT...CONTINUING THE CHANCE OF STORMS. SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. THE MOST LIKELY AREAS TO NEED SPOTTERS WILL BE IN CENTRAL KANSAS THIS AFTERNOON AND THEN THE ENTIRE AREA TONIGHT. STRAHAN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:05 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 31 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.